Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 3, 2011, 3:44 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2011, 3:44 PM CDT (20:44 UTC)
- Expired
- Sep 3, 2011, 4:12 PM CDT
- In force
- 28 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:02 PM CDT, 42 minutes earlier.
Area forecast discussion, Sep 3, 3:02 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 302 PM CDT SAT SEP 3 2011 .MESOSCALE DISCUSSION... 110 PM CDT AREA OF ELEVATED CONVECTION HAS BEEN STRUGGLING AS IT IS MOVING INTO THE NORTHWESTERN PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON. THIS COULD CHANGE OVER NEXT COUPLE HOURS AS ENVIRONMENT OUT AHEAD IS STRONGLY UNSTABLE...AND WEAKLY CAPPED. LATEST RUC INDICATES CAP ERODING 18-19Z AS H5 VORT ENHANCES LIFT ACROSS THE REGION. ONCE PARCELS BECOME ROOTED IN THE BOUNDARY LAYER...EXPECT EXPLOSIVE DEVELOPMENT AS 2500 TO 3000 J/KG MLCAPE IS TAPPED. DEEP LAYER SHEAR ON THE ORDER OF 35-40KTS ACROSS ALONG THE WI/IL STATELINE IS DUE TO A UNIDIRECTIONAL WIND FIELD...AND WOULD SUPPORT EVOLUTION INTO BOWING SEGMENTS WITH SEVERE WINDS THE MAIN THREAT. SEVERAL OUTFLOW BOUNDARIES ARE EVIDENT ON RADAR/SATELLITE IMAGERY AND SHOULD BE FOCUS FOR DEVELOPMENT...WITH MAIN AREA OF CONCERN FOR INITIATION RUNNING FROM LAKE COUNTY ILLINOIS SOUTHWEST TOWARDS BUREAU COUNTY. BMD && .DISCUSSION... 300 PM CDT FOR VERY NEAR TERM TRENDS...SEE MESOSCALE DISCUSSION ABOVE. FOR THIS EVENING...CONCERNS WILL CONTINUE TO BE TSRA/SHRA OVER THE AREA. THE AFTERNOON CONVECTIVE ACTIVITY IS ROOTED IN A VERY WARM/UNSTABLE AIRMASS AND ARE BEING KICKED OFF BY MULTIPLE OUTFLOW BOUNDARIES. THIS ACTIVITY IS WELL AHEAD OF THE SYNOPTIC COLD FRONT WHICH WAS STILL WELL TO THE NORTH AND WEST OVER WESTERN WISCONSIN TO CENTRAL IOWA. SCATTERED THUNDERSTORMS...SOME LIKELY SEVERE WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. FOR LATER THIS EVENING...THE SYNOPTIC COLD FRONT SHOULD SLOWLY SAG TO THE SOUTH. THE TREND OF THE PROGRESSION OF THIS FRONT IS STILL SLOWER THAN HAS BEEN PREVIOUSLY ADVERTISED AND HAVE ALREADY BACKED OFF ON POPS ASSOCIATED WITH THIS SYSTEM. HOWEVER...A STRONG UPPER TROUGH DROPPING THROUGH THE NRN PLAINS SHOULD APPROACH THE WRN GREAT LAKES/MINNESOTA ARROWHEAD AREA. THIS SYSTEM WILL BE THE KICKER THAT HELPS FINALLY PUSH THE COLD FRONT THROUGH THE CWA. SHOWERS AND THUNDERSTORMS WILL EVENTUALLY OVERSPREAD THE ENTIRE CWA THROUGH THE EVENING AS OVERNIGHT AS THE FRONT PROGRESSES SOUTHEASTWARD. SOME LOCALLY HEAVY DOWNPOURS WILL STILL BE POSSIBLE WITH THE STORMS AS WELL AS STRONG WIND GUSTS AND FREQUENT LIGHTNING. BASED ON THE PROGRESSION OF THE NORTHERN STREAM UPPER TROUGH...EXPECT THAT THE FRONT SHOULD PUSH SOUTHEAST OF BENTON COUNTY BY DAYBREAK. SOME LINGERING SHOWERS OR THUNDERSTORMS NORTH OF THE BOUNDARY MAY LINGER OVER THE FAR SERN COUNTIES INTO THE EARLY MORNING...BUT ALL PCPN SHOULD CLEAR THE CWA BY LATE MORNING. FROM SUNDAY AFTERNOON AND THOUGH THE REMAINDER OF THE SHORT TERM FORECAST PERIOD...HIGH PRESSURE BUILDING OVER THE MIDWEST FROM THE NORTHERN PLAINS WILL BRING MUCH COOLER/DRIER CONDITIONS. FOR SUNDAY...HIGH TEMPS SHOULD ONLY BE IN THE LOWER TO MIDDLE 70S WITH DEWPOINTS IN THE 50S. THIS COOLER AND DRIER TREND SHOULD CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM FORECAST PERIOD. COLD ADVECTION SHOULD BE AT IT'S GREATEST ON MONDAY...WITH HIGHS ONLY IN THE UPPER 60S TO LOWER 70S. BY TUESDAY AND WEDNESDAY...TEMPERATURES WILL MODERATE SLIGHTLY INTO THE LOWER TO MIDDLE 70S...BUT WILL BE WELL BELOW THE SEASONAL NORMAL LEVEL OF AROUND 80 DEGREES. OVERNIGHT LOWS WILL ALSO BE WELL BELOW NORMAL...RANGING FROM THE UPPER 40S TO LOWER 50S MONDAY AND TUESDAY MORNINGS. FOR THE LONGER TERM...CONDITIONS WILL GENERALLY QUIET WITH THE BELOW NORMAL TEMPERATURES CONTINUING. THE MAIN CONCERN WILL BE THE POSSIBILITY OF SOME ASSOCIATED WITH THE REMNANTS OF TS LEE. THIS MAY BE COMPLICATED BY A NRN STREAM SHORTWAVE ADVERTISED TO DROP OUT OF THE NRN PLAINS AND INTO THE MIDDLE MISSISSIPPI VALLEY. THERE IS STILL SIGNIFICANT DISAGREEMENT IN THE MEDIUM RANGE MODELS ON HOW TO HANDLE THIS SYSTEM...AND WHETHER THE AREA CAN EXPECT TO SEE ANY PCPN. HAVE GONE WITH SLIGHT CHANCE POPS FOR THURSDAY NIGHT AND FRIDAY WITH THIS INTERACTION OF SYSTEMS...BUT CONFIDENCE IN ANY PARTICULAR SOLUTION IS LOW. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 18Z... * TSRA COVERAGE/TIMING THIS AFTERNOON INTO EARLY SUNDAY MORNING. * WIND DIRECTION UNTIL COLD FRONT PASSAGE...SUNDAY MORNING. * GUSTY NORTHERLY WINDS SUNDAY AFTERNOON. CMS //DISCUSSION...UPDATED 18Z... MAIN CONCERN REMAINS CONVECTIVE CHANCES UNTIL FROPA LATER TONIGHT. LINE OF TSRA EXTENDS FROM SOUTHERN WI THROUGH NORTHWEST IL. THIS LINE CONTINUES TO SLOWLY SHIFT EAST WITH CONTINUED DEVELOPMENT TO THE SOUTH AND WEST OF THE LINE ALONG VARIOUS OUTFLOW BOUNDARIES. AS THIS LINE MOVES EAST INTO MORE UNSTABLE AIR EXPECT CONTINUED DEVELOPMENT AND AN INCREASE IN COVERAGE AND THUS HAVE INCLUDED VCTS/TEMPO TS INTO THE TERMINALS THIS AFTERNOON AND WILL MONITOR TRENDS. THE MAIN COLD FRONT EXTENDS FROM EASTERN MN SOUTHWEST INTO IA AND WILL MOVE ACROSS THE AREA LATE THIS EVENING INTO THE OVERNIGHT HRS. SHRA/TSRA STILL POSSIBLE ALONG/AHEAD OF THIS FRONT BUT OVERALL CONFIDENCE IS LOW...AND DECREASING GIVEN CURRENT NEARBY CONVECTION. HAVE MAINTAINED MENTION DURING THIS TIME PERIOD BUT CHANGES WITH LATER UPDATES ARE CERTAINLY POSSIBLE. VERY WEAK GRADIENT COMBINED WITH OUTFLOW BOUNDARIES HAVE MADE PREDICTING WIND DIRECTIONS DIFFICULT. APPEARS ANOTHER OUTFLOW BOUNDARY FROM CURRENT CONVECTION WILL SHIFT WINDS NORTH/NORTHWEST THIS AFTERNOON. THEN ANOTHER PERIOD OF LIGHT WINDS POSSIBLY GOING BACK SOUTHWESTERLY AND EVENTUALLY TURNING NORTHWEST BEHIND THE COLD FRONT LATE THIS EVENING. NORTHWEST WINDS TURN A BIT MORE NORTHERLY SUNDAY AND AS THE GRADIENT TIGHTENS...COMBINED WITH THE COLDER AIR...EXPECT GUSTS INTO THE 20KT RANGE BY AFTERNOON. CMS //ORD AND MDW CONFIDENCE...UPDATED 18Z... * MEDIUM CONFIDENCE TSRA WILL AFFECT MDW/ORD MID/LATE AFTERNOON. * LOW CONFIDENCE REGARDING SHRA/TSRA THIS EVENING INTO THE EARLY SUNDAY MORNING. * LOW CONFIDENCE REGARDING WIND DIRECTIONS UNTIL COLD FRONT PASSAGE TONIGHT. CMS //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT...VFR. MONDAY...MVFR CIGS AND LAKE EFFECT SHOWERS POSSIBLE MAINLY EAST OF ORD/MDW...OTHERWISE VFR. TUESDAY THROUGH FRIDAY...VFR. MDB && .MARINE... 300 AM CDT LOW PRESSURE OVER SOUTHERN MANITOBA WILL MOVE EASTWARD TODAY AND TONIGHT WHILE DEEPENING. EASTERLY WINDS WILL TURN SOUTHERLY THEN WESTERLY THROUGH THE DAY TODAY AHEAD OF A SHARP COLD FRONT WHICH WILL PUSH SOUTHEASTWARD DOWN LAKE MICHIGAN LATER TODAY INTO TONIGHT AS THE LOW MOVES EAST. A PUSH OF MUCH COOLER AIR WILL TRAIL THE FRONT AS HIGH PRESSURE SPREADS EASTWARD ACROSS THE NORTHERN PLAINS INTO THE MID AND UPPER MISSISSIPPI RIVER VALLEY SUNDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE DEPARTING LOW AND THE ARRIVING HIGH WILL COMBINE WITH THE UNSTABLE AIRMASS CREATED BY THE COLD AIR SPREADING ACROSS THE WARM LAKE WATER TO INCREASE WINDS TONIGHT. EXPECT THAT NORTHWEST WINDS WILL INCREASE TO AROUND 30 KT BY SUNDAY THEN TURN NORTH SUNDAY NIGHT WITH A POTENTIAL FOR GALES OF AROUND 35 KT SUNDAY NIGHT THROUGH MONDAY. SUSPECT THAT A GALE WATCH MAY BE NEEDED WITH THIS BEING THE STRONGEST PUSH OF COLD AIR DOWN THE LAKE THIS SEASON WITH EARLIER WEAKER COOL PUSHES SUPPORTING WINDS AROUND 30 KT. THE NORTH FETCH WILL CONTINUE INTO TUESDAY AND BECOME NORTHEASTERLY. WIND SPEEDS WILL DIMINISH STARTING MONDAY NIGHT BUT THE LONG DURATION FETCH DOWN THE LENGTH OF THE LAKE WILL KEEP WAVES ON THE SOUTH END ELEVATED INTO TUESDAY. HIGH PRESSURE WILL BE OVERHEAD TUESDAY AND WEDNESDAY KEEPING WIND SPEEDS IN CHECK FROM THE NORTH OR NORTHEAST. MDB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Sep 3, 3:39 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 339 PM CDT SAT SEP 3 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 042045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 339 PM CDT SAT SEP 3 2011 /439 PM EDT SAT SEP 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME OF WHICH COULD PRODUCE: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO TWO INCHES. LOCALLY HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE STRONGEST STORMS... POSSIBLY PRODUCING LARGE HAIL AND STRONG...DAMAGING WINDS WILL OCCUR SOUTH OF A LINE FROM HIGHLAND PARK TO DE KALB. THIS INCLUDES PORTIONS OF THE OUTLOOK AREA IN NORTHWESTERN INDIANA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EARLY EVENING HOURS THIS EVENING. DISCUSSION: STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN A VERY WARM...HUMID...UNSTABLE AIRMASS OVER NORTHEASTERN ILLINOIS. THESE STORMS HAVE BEEN INITIATED BY THE INTERACTION OF NUMEROUS OUTFLOW BOUNDARIES GENERATED BY EARLIER THUNDERSTORM ACTIVITY OVER SOUTHERN WISCONSIN...EASTERN IOWA AND FAR NORTHWESTERN ILLINOIS. AS THE ONGOING THUNDERSTORMS GENERATE MORE OUTFLOW BOUNDARIES...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THROUGH THE LATE AFTERNOON AND INTO THE EVENING HOURS...WITH FOCUS OF STORMS PROGRESSIVELY MOVING SOUTHEASTWARD WITH TIME. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG...DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. AMPLE DEEP LAYER MOISTURE WILL ALSO BE IN PLACE...ADDING THE POSSIBILITY OF HEAVY DOWNPOURS...LEADING TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RIP CURRENTS ARE LIKELY SUNDAY MORNING THROUGH WEDNESDAY MORNING ALONG BOTH THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-042045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 339 PM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS BOTH THE ILLINOIS AND INDIANA NEARSHORE WATERS TONIGHT. WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT LIGHTNING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT SUNDAY MORNING THROUGH WEDNESDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 339 PM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE LIKELY OVER THE ENTIRE LAKE TONIGHT...WITH WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT LIGHTNING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS WILL BE POSSIBLE ACROSS THE ENTIRE LAKE SUNDAY NIGHT THROUGH MONDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN/60
In the hours before
Local storm report, Sep 3, 2:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
251 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL OTTAWA 41.35N 88.84W
09/03/2011 M1.00 INCH LA SALLE IL PUBLIC
NORTH SIDE. ALSO MEASURED 50 MPH.
0239 PM HAIL HOMER GLEN 41.62N 87.94W
09/03/2011 M1.75 INCH WILL IL TRAINED SPOTTER
INTERSECTION OF 143RD AND GOLDEN OAK
&&
ACSLocal storm report, Sep 3, 2:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
253 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL PALOS HEIGHTS 41.67N 87.80W
09/03/2011 M1.00 INCH COOK IL TRAINED SPOTTER
SOUTHWEST HIGHWAY AND RT 83
&&
ACSLocal storm report, Sep 3, 3:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND GST MORRIS 41.37N 88.43W
09/03/2011 M54.00 MPH GRUNDY IL TRAINED SPOTTER
SEVERAL 2 TO 6 INCH LIMBS DOWN. ONE TREE 24 INCHES IN
DIAMETER ON A GARAGE.
0230 PM HAIL 1 NW OTTAWA 41.36N 88.86W
09/03/2011 M0.75 INCH LA SALLE IL COCORAHS
0234 PM HAIL OTTAWA 41.35N 88.84W
09/03/2011 M0.75 INCH LA SALLE IL TRAINED SPOTTER
0236 PM HAIL OTTAWA 41.35N 88.84W
09/03/2011 M1.00 INCH LA SALLE IL TRAINED SPOTTER
I-80 AND RT 23
0240 PM HAIL SW CHANNAHON 41.43N 88.22W
09/03/2011 M1.25 INCH WILL IL NWS EMPLOYEE
MCKINLEY WOODS. HAIL COVERING GROUND
0248 PM HAIL WORTH 41.69N 87.79W
09/03/2011 M1.00 INCH COOK IL TRAINED SPOTTER
ESTIMATED WIND GUST TO 60 MPH. SMALL LIMBS DOWN.
&&
ACSLocal storm report, Sep 3, 3:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL ELWOOD 41.41N 88.11W
09/03/2011 M0.88 INCH WILL IL TRAINED SPOTTER
ALSO WINDS 50 MPH
0254 PM HEAVY RAIN MARSEILLES 41.33N 88.69W
09/03/2011 M0.00 INCH LA SALLE IL TRAINED SPOTTER
GREATER THAN AN INCH PER HOUR
&&
ACSLocal storm report, Sep 3, 3:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL MONEE 41.42N 87.75W
09/03/2011 M0.50 INCH WILL IL TRAINED SPOTTER
DIME SIZED HAIL
&&
ACSLocal storm report, Sep 3, 3:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST CHICAGO RIDGE 41.70N 87.78W
09/03/2011 E62 MPH COOK IL PUBLIC
5 INCH DIAMETER TREE LIMBS DOWN. 2.09 INCHES OF RAIN.
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:04 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 56 min |
| Sep 3, 2:17 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 43 min |
| Sep 3, 2:32 PM CDT | Special Marine Warning | LOT | 118 min | |
| Sep 3, 2:47 PM CDT | Severe Thunderstorm Warning | LOT | Will | 37 min |
| Sep 3, 2:54 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 36 min |
| Sep 3, 3:07 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Will | 3 hr |
| Sep 3, 3:22 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 53 min |
| Sep 3, 3:42 PM CDT | Small Craft Advisory | LOT | 30 hr | |
| Sep 3, 4:45 PM CDT | Rip Current Statement | LOT | Lake | 6 days |
| Sep 3, 5:12 PM CDT | Special Weather Statement | LOT | Livingston | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.